Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cowgirl33

My accutane log

Recommended Posts

So I just started on accutane for the first time. I am 20 years old and have had acne since I was about 13. I have tried most of the OTC products over the years but nothing has seemed to really work for me. I started taking birth control when I was 16 (Yaz) and that seemed to clear my acne up a lot but then all those warnings came out about using Yaz so I switched to something else when I was about 18 and have since switched to the one I am on now. I switched because my acne seemed to be starting to get worse when I went off of Yaz so I thought if I found the right pill my acne may clear up, but I finally decided to just go to the dermatologist and they recommended I just do a treatment of Accutane. So here I am! I was a little hesitant at first since if you're a girl you have to go through all the iPledge crap and doing all the bloodwork each month does not sound fun. Plus all the bad side effects of Accutane that I have heard about have put me off trying it for quite some time. But overall, I just want to be done with acne! (Who doesn't?) So I figured I would at least give it a try and see how it goes.

Right now I am on Claravis 60 mg/day taking 40mg capsules. So that means I take one capsule one day and 2 pills the next day, and keep switching off like that. I started taking them on Monday 1/31/11 so this is only my fourth day. So far my stomach has been a little more sensitive as far as how I feel after I eat, my eyes and the area around my eyes felt a little sore the other night but nothing since then, and my face is really starting to get dry today. The first couple days really didn't see any changes, but today when I woke up my face was a lot drier, especially around my Tzone, my nose, and chin. I have been getting headaches pretty bad but I'm not sure if this is due to the Accutane or the fact that lately I have tried to cut out caffeine all together and drink more water. My face has also been feeling a little itchy but it's probably just because it's drying out. I actually have not had any new breakouts yet which is weird because I thought I would get the initial breakout by now but I'm sure it's still to come since my skin is getting so dry. I am not looking forward to it but it sounds like almost everyone goes through it and it is part of getting closer to clear skin! I am also washing my face morning and night with Cetaphil face wash and moisturizing with Cetaphil face cream. I have also been keeping my lips very well moisturized with aquifer and other chapsticks. Even though they're not chapped yet it sounds like they will be soon. Anyways, sorry if this is long but this is also my first post on this website, I'm hoping to share my story with you, get feedback and support and do the same for you guys! I'll try to keep you posted on my accutane journey.

Share this post


Link to post
Share on other sites

Hi and welcome to the gang!!! :D

Good luck on your treatment!

The side effects differ a lot across everyone on this board... If you go through some of the logs, some people have terrible side effects on 40 mg, while others don't have anything but dry lips and skin on 120 mg... So its very individual...

Just make sure you listen to your body and do whats right for you!

By the summer, you'll be feeling much much better about yourself!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×